MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. GRASPING FORCEPS
Model Number FG-22Q-1
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus, during a therapeutic stone retrieval, the stone was grasped but the physician was unable to retrieve the stone or release the stone.The stone was stuck.The physician did not have the emergency device bml-110a-1 available at this time to cut the basket.The physician stated he was having the patient transferred to another facility to safely remove the basket.Attempts to retrieve additional information have been unsuccessful.No additional information available.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under this mdr report number 2951238-2022-00376.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer's investigation.New information added to the following fields: the device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer reported the probable cause could be: ·lithotomy procedure was repeatedly performed causing deformation of the grasping section.·grasping section was holding a larger calculus than opening of the duodenal papilla.The instructions for use include the following warning: do not use this instrument for a calculus that is assumed impossible to be retrieved by this instrument in preoperative diagnosis, intraoperative contrast enhancing or after papillotomy/ papillary dilation.Do not use this instrument when it is inevitable to grasp many calculus at a time.The basket with calculus engaged may not be removed from the body.·use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case this instrument with calculus engaged may not be removed from the body, or in case the calculus cannot be crushed even the lithotriptor bml-110a-1 is used in combination.·never use excessive force to open or close the grasping basket.This could damage the instrument.·when the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the scope¿s angle back, or move the position of the basket until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the basket with calculus engaged may not be removed from the body.·this instrument will deform and/or deteriorate by performing calculus retrieval.Repetition of calculus retrieval will extend the effect.By such deformation and/or deterioration, calculus may not be retrieved and/or the basket with calculus engaged may not be removed from the body.If calculus retrieval needs to be repeated in a single case, make sure to check the action and the appearance each time that no abnormality is detected (e.G.Basket wire cut or worn, tube sheath bent etc.).Stop use when any abnormality is detected.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14084280
Report Number8010047-2022-06120
Device Sequence Number2096658
Product Code LQR
UDI-Device Identifier04953170031991
UDI-Public04953170031991
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-22Q-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown